Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abnormal Liver Function After Starting Treatment?
Jul 27, 2014

Hi Doctor,

I started HIV treatment (truvada + prezista/norvir) 4 weeks ago with a VL of 80,000 and CD4 >400.

Yesterday my first results came out: VL has reduced to 150 copies, so within a month this seems like a good result. However, my doctor noticed that my ALT increased to 110 and so wanted to do more tests.

I tested negative for Hep C and B 3 months ago. My ALT results prior to this seemed to be all under 40, except for one or two spikes.

I do drink alcohol but not in extreme amounts and do take ibuprofen/paracetamol relatively often.

My question is what could this be? Meds toxicity? Some sort of immune reconstitution? Does this mean I will have to change my meds?

Many thanks in advance for your advice and help,

Response from Dr. Holodniy

It is not unusual to see elevations after starting HIV meds, and certainly with the combination you are taking. It could also be the combination of alcohol, ibuprofen and your HIV meds. I don't think you need to change your HIV meds. Although the ALT is elevated, currently it is only about 2 times the upper limit of normal and we usually would not make a change at this point. You might look at the alcohol and other medication use and see if cutting back improves the situation.



Previous
Trying to understand my Labs
Next
verapramil and meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement